Soonchunhyang Med Sci.  2013 Jun;19(1):31-33.

Bortezomib Induced Tumor Lysis Syndrome in Multiple Myeloma

Affiliations
  • 1Division of Hematology and Oncology, Department of Internal Medicine, Soonchunhyang University Hospital, Soonchunhyang University College of Medicine, Seoul, Korea. kyoungha@schmc.ac.kr
  • 2Division of Hematology and Oncology, Department of Internal Medicine, Soonchunhyang University Bucheon Hospital, Soonchunhyang University College of Medicine, Bucheon, Korea.

Abstract

The tumor lysis syndrome (TLS) commonly occurs in the lymphoproliferative disorder, either spontaneously or in response to therapy. TLS is uncommon in multiple myeloma. However, with the use of bortezomib in the treatment of multiple myeloma, cases of TLS have been reported. We report here threepatients who presented with TLS after the administration of bortezomib. Two of them presented mild symptoms and recovered with hydration only. However, death of the other patient was associated with TLS. We should monitor patients who had high tumor burden, especially in early phase of bortezomib therapy and appropriate prophylaxis for high risk patient is also needed.

Keyword

Bortezomib; Multiple myeloma; Tumor lysis syndrome
Full Text Links
  • SMS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr